MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550400-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Thrombosis (2100)
Date of Event 10/23/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The clip remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during a transcatheter aortic valve replacement (tavr) procedure, the left main became occluded.A 4.0 x 12 mm xience sierra stent was implanted without issue to open the vessel.The patient had been loaded with heparin for the tavr procedure, but the heparin was reversed at the end, per facility protocol, to suture the access site.After the procedure was completed, the patient was not administered an anti-platelet medication.The patient was taken to the intensive care unit, but coded and was then taken back to the cath lab.Coronary angiography noted thrombus in the stent.A second 4.0 x 8 mm xience sierra stent was implanted, proximal and overlapping the first sierra stent.The patient was taken back to the icu, but later the same day, died.No additional information was provided.
 
Event or Problem Description
Additional information was received on 11/12/2019, indicating that the patient's death is related to left main closure due to the transcatheter aortic valve replacement (tavr) valve leaflets covering the left main ostium.The xience sierra stent was implanted to open the vessel and the patient was then taken to the intensive care unit (icu).The patient then went into cardiopulmonary arrest.Cardiopulmonary resuscitation was initiated and the patient was returned to the cath lab.Coronary angiography noted thrombus in the implanted xience sierra stent and a second xience sierra stent was implanted.Advanced cardiac life support continued during the second procedure, for approximately 1 hour, until the patient passed away.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The reported patient effects of thrombosis, cardiac arrest and death are listed in the xience sierra, everolimus eluting coronary stent systems instructions for use, as known patient effects of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9301613
Report Number2024168-2019-13403
Device Sequence Number2509228
Product Code NIQ
UDI-Device Identifier08717648227486
UDI-Public08717648227486
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2020
Device Catalogue Number1550400-12
Device Lot Number9073043
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient Weight97